Related Experiment Video
Updated: Jan 28, 2026

RNA Catalyst as a Reporter for Screening Drugs against RNA Editing in Trypanosomes
Published on: July 22, 2014
Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Associated with Ethambutol use: A Case Report
Ajita Kapur1, Harmeet Singh Rehan1
1Department of Pharmacology, Lady Hardinge Medical College and Associated Hospitals, New Delhi 110001, India.
Background:
Among the first line Anti-Tubercular Drugs (ATDs), ethambutol has been rarely associated to cause drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome.
Case Report:
A 34-year-old woman presented in an out-patient department of Dermatology with fever, skin eruptions, eosino- philia, hyperinflated lung fields and deranged liver enzymes after 35 days of the initiation of ATDs. The patient recovered completely after stopping ethambutol and administration of topical and sys- temic corticosteroids.
Results And Conclusion:
Based on the available evidences of de-challenge and re-challenge of suspected drugs, ethambutol was certainly implicated to cause DRESS syndrome.
Related Concept Videos
Allergic Drug Reactions
Drug Metabolism: Phase I Reactions
Drug Metabolism: Phase II Reactions
Allergic Reactions
Phase I Reactions: Oxidation of Aliphatic and Aromatic Carbon-Containing Systems
Oxidation reactions are fundamental in aromatic carbon-containing systems. An example is the hydroxylation of phenobarbital, a process that transforms it into...
Phase I Reactions: Oxidation of Carbon-Heteroatom and Miscellaneous Systems
In carbon-nitrogen systems, aliphatic and aromatic amines can undergo oxidative reactions. Secondary and tertiary amines, like those found in tricyclic antidepressants, can undergo N-dealkylation, a process that involves the oxidation of the alkyl group. In addition, oxidative...

